Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 5, NWS Grand Rapids, MI

January 16, 2011

NWS Grand Rapids, MI issued this small craft advisory at Jan 16, 2011, 3:27 PM EST. It took effect at Jan 17, 2011, 4:00 AM EST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2011, 3:27 PM EST (20:27 UTC)
In effect from
Jan 17, 2011, 4:00 AM EST
Expired
Jan 19, 2011, 3:23 AM EST
In force
47 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WHUS73 KGRR 162027
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
327 PM EST SUN JAN 16 2011


LMZ844>849-170430-
/O.NEW.KGRR.SC.Y.0005.110117T0900Z-110119T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
327 PM EST SUN JAN 16 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 7 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 7 PM EST
TUESDAY. 


* STRENGTHENING SOUTHERLY WINDS WILL BECOME SOUTHWEST. VALUES TO
  30 KNOTS ARE EXPECTED.

* WAVES WILL BUILD TO OVER 4 FEET BEGINNING TONIGHT OR MONDAY
  MORNING AND CONTINUING INTO TUESDAY.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
12 follow-up statements
092 
WHUS73 KGRR 170309
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1009 PM EST SUN JAN 16 2011

LMZ844>849-171115-
/O.CON.KGRR.SC.Y.0005.110117T0900Z-110119T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1009 PM EST SUN JAN 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO
7 PM EST TUESDAY...

* SOUTHEAST WINDS WILL INCREASE TONIGHT TO 15 TO 25 KNOTS. WINDS
  WILL BECOME SOUTH AND INCREASE UP TO 30 KNOTS ON MONDAY. 

* WAVES WILL BUILD TO OVER 4 FEET BEGINNING LATER TONIGHT AND WILL
  CONTINUE INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

NJJ
661 
WHUS73 KGRR 170901
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 AM EST MON JAN 17 2011

LMZ844>849-171715-
/O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
401 AM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

* SOUTH WINDS WILL INCREASE UP TO AROUND 30 KNOTS TODAY AND REMAIN
  THROUGH THIS EVENING AS THEY BECOME SOUTHWEST. WINDS WILL THEN
  DIMINISH A LITTLE LATER TONIGHT AND ON TUESDAY.

* WAVES WILL BUILD TO 5 TO 9 FEET THROUGH TODAY AND THIS EVENING.
  WAVES WILL SUBSIDE SLIGHTLY ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

NJJ
861 
WHUS73 KGRR 171504
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1004 AM EST MON JAN 17 2011

LMZ844>849-172315-
/O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1004 AM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. 

* SOUTH WINDS WILL TO AROUND 30 KNOTS TODAY AND REMAIN THROUGH
  THIS EVENING AS THEY BECOME SOUTHWEST. WINDS WILL THEN DIMINISH
  A LITTLE LATER TONIGHT AND ON TUESDAY.

* WAVES WILL BUILD TO 5 TO 9 FEET THROUGH TODAY AND THIS EVENING.
  WAVES WILL SUBSIDE SLIGHTLY ON TUESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
435 
WHUS73 KGRR 172018
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 PM EST MON JAN 17 2011

LMZ844>849-180430-
/O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
318 PM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...


* SOUTH WINDS WILL TO AROUND 30 KNOTS THIS EVENING WILL BECOME
  SOUTHWEST AFTER MIDNIGHT. WINDS WILL THEN DIMINISH A LITTLE LATER
  TONIGHT AND ON TUESDAY.

* WAVES OF 5 TO 9 FEET THROUGH THIS EVENING. WAVES WILL SUBSIDE
  SLIGHTLY ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR


WDM
505 
WHUS73 KGRR 180341
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1041 PM EST MON JAN 17 2011

LMZ844>849-181145-
/O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1041 PM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY... 

* SOUTH WINDS WILL TO AROUND 30 KNOTS THIS EVENING WILL BECOME 
  SOUTHWEST AFTER MIDNIGHT. WINDS WILL THEN DIMINISH A LITTLE 
  LATER TONIGHT AND ON TUESDAY. 

* WAVES OF 5 TO 9 FEET THROUGH THIS EVENING. WAVES WILL SUBSIDE 
  SLIGHTLY ON TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR
041 
WHUS73 KGRR 180351
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1051 PM EST MON JAN 17 2011

LMZ844>849-181200-
/O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1051 PM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

* SOUTH WINDS 15 TO 25 KNOTS WILL BECOME SOUTHWEST AFTER MIDNIGHT.
  WINDS WILL THEN DIMINISH A LITTLE LATER TONIGHT AND ON TUESDAY
  BEFORE INCREASING FROM THE NORTH LATER ON TUESDAY.

* WAVES OF 3 TO 5 FEET WILL SUBSIDE SLIGHTLY TONIGHT AND EARLY
  TUESDAY BEFORE BUILDING TO 5 TO 8 FEET BY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
035 
WHUS73 KGRR 180917
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
417 AM EST TUE JAN 18 2011

LMZ844>849-181730-
/O.EXT.KGRR.SC.Y.0005.000000T0000Z-110119T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
417 AM EST TUE JAN 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... 

* WINDS WILL BECOME NORTHWEST BY DAYBREAK THIS MORNING AND
  INCREASE UP TO 30 KNOTS. WINDS WILL THEN BECOME NORTH THIS
  AFTERNOON. WINDS WILL DIMINISH TONIGHT.

* WAVES WILL BUILD TO 5 TO 8 FEET BY THIS EVENING. WAVES WILL THEN
  SUBSIDE OVERNIGHT TONIGHT BELOW 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

NJJ
870 
WHUS73 KGRR 181537
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 AM EST TUE JAN 18 2011

LMZ844>849-182345-
/O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1037 AM EST TUE JAN 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...


* WINDS WILL BE FROM THE NORTH UP TO 30 KNOTS. WINDS WILL
  DIMINISH TO 15 TO 20 KNOTS TONIGHT.

* WAVES WILL BE 5 TO 8 FEET TODAY THEN SUBSIDE OVERNIGHT TONIGHT
  BELOW 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR



WDM
688 
WHUS73 KGRR 182006
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
306 PM EST TUE JAN 18 2011

LMZ844>849-190415-
/O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
306 PM EST TUE JAN 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...


* WINDS WILL BE FROM THE NORTH 15 TO 25 KNOTS TONIGHT BUT WILL
  DIMINISH TO 5 TO 15 KNOTS WEDNESDAY.

* WAVES WILL BE 54 TO 6 FEET TONIGHT THEN SUBSIDE BELOW 4 FEET BY
  MID MORNING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

WDM
638 
WHUS73 KGRR 182104 CCA
MWWGRR

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
403 PM EST TUE JAN 18 2011

LMZ844>849-190530-
/O.COR.KGRR.SC.Y.0005.000000T0000Z-110119T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
403 PM EST TUE JAN 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...


* WINDS WILL BE FROM THE NORTH 15 TO 25 KNOTS TONIGHT BUT WILL
  DIMINISH TO 5 TO 15 KNOTS WEDNESDAY.

* WAVES WILL BE 4 TO 6 FEET TONIGHT THEN SUBSIDE BELOW 4 FEET BY
  MID MORNING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

WDM 93
768 
WHUS73 KGRR 190247
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
947 PM EST TUE JAN 18 2011

LMZ844>849-191100-
/O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
947 PM EST TUE JAN 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WINDS WILL DIMINISH TO 5 TO 15 KNOTS WEDNESDAY.

* WAVES WILL BE 3 TO 6 FEET TONIGHT THEN SUBSIDE BELOW 4 FEET BY
  EARLY MORNING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
350 
WHUS73 KGRR 190823
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
323 AM EST WED JAN 19 2011


LMZ844>849-190930-
/O.CAN.KGRR.SC.Y.0005.000000T0000Z-110119T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
323 AM EST WED JAN 19 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVE HEIGHTS HAVE DIMINISHED. THEREFORE THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. 

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 12:44 PM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Jan 16, 12:44 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1244 PM EST SUN JAN 16 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(400 AM EST SUN JAN 16 2011)
SOME LAKE EFFECT SNOW SHOWERS WILL BE SCATTERED AROUND THE AREA
TODAY AND TONIGHT. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. A
SYSTEM WILL BEGIN TO SPREAD SNOW IN ACROSS THE AREA DURING THE DAY
ON MONDAY. THIS SNOW WILL LIKELY MIX WITH A LITTLE BIT OF FREEZING
RAIN MONDAY NIGHT AND RAIN ON TUESDAY...BEFORE CHANGING BACK TO SNOW
TUESDAY AFTERNOON. COLDER AIR WILL THEN MOVE BACK IN FOR THE END OF
THE WEEK...AND WILL HELP PRODUCE SOME LAKE EFFECT SNOW SHOWERS.

&&

.SHORT TERM...(400 AM EST SUN JAN 16 2011)
(TODAY THROUGH TUESDAY)
MAIN CHALLENGES WITH THIS FCST PACKAGE ARE LAKE EFFECT TRENDS
THROUGH TONIGHT...AND THEN DETERMINING P-TYPE TRENDS WITH THE SYSTEM
EXPECTED TO MOVE IN LATER MON THROUGH TUE.

CONCENTRATION OF LAKE EFFECT THIS MORNING IS ALMOST ENTIRELY JUST
OFFSHORE OF THE COAST...WITH A FEW SNOW SHOWERS HITTING LITTLE AND
BIG SABLE POINTS...AND FAR WRN VAN BUREN COUNTY. THE SNOW SHOWERS IN
THIS BAND ARE RATHER BENIGN AS KGRR VWP INDICATES THAT INVERSION HTS
ARE AROUND 3-4K FT. SFC RIDGE AXIS IS EXPECTED TO MOVE ACROSS THE
CWFA DURING THE COURSE OF THE DAY TODAY. THIS WILL HELP TO SWITCH
THE MEAN LOW LEVEL FLOW FROM THE N TO EVENTUALLY SW LATER TODAY AND
SOUTH TONIGHT.

THE LOW INVERSION HTS SHOULD KEEP THE SNOW SHOWERS LIMITED IN
INTENSITY AND KEEP ACCUMS LIMITED. THERE ARE A COUPLE OF THINGS THAT
WILL NEED TO BE WATCHED. THE FIRST IS DEVELOPMENT OF A POSSIBLE
MESOSCALE LOW AS MENTIONED BY THE PREVIOUS SHIFT. IF THIS WAS TO
DEVELOP...ANY LOCATION THAT IT WOULD AFFECT WOULD SEE SOME LOCALLY
BRIEF AND HEAVIER SNOWS. THE OTHER THING WE WILL MONITOR IS THE
EFFECT THAT SOME MID LEVEL MOISTURE MIGHT HAVE ON INTENSITY THROUGH
A SEEDER FEEDER SETUP. RIGHT NOW IT APPEARS THERE WILL BE ENOUGH OF
A DRY LAYER BETWEEN THE MOISTURE TO KEEP IT FROM BEING A FACTOR.

THE OTHER MAIN CHALLENGE IS THEN P-TYPE WITH THE SYSTEM MOVING IN
FOR THE LATE MON THROUGH TUE TIME FRAME. JUST ABOUT ALL OF THE 00Z
MODELS HAVE TRENDED A BIT FURTHER NORTH WITH THE SYSTEM AND AS A
RESULT A LITTLE BIT WARMER. ALL MODELS ARE SHOWING 925 MB TEMPS AOA
FREEZING ACROSS THE SRN 2/3RDS FROM LATE MON NIGHT INTO TUE
AFTERNOON. THIS TREND AND MODEL CONSENSUS WOULD SUPPORT PCPN
STARTING OUT AS SNOW MON AFTERNOON FROM WEST TO EAST. SOME LIGHT
ACCUMULATIONS WILL BE POSSIBLE. A BRIEF PERIOD OF FZRA MAY MIX WITH
THE SNOW BEFORE AS TEMPS ALOFT GO ABOVE FREEZING JUST BEFORE SFC
TEMPS GO ABOVE FREEZING. PCPN COULD BE MAINLY RAIN LATE MON NIGHT
AND TUE MORNING AS TEMPS RISE INTO THE 30S.

WE HAVE TRENDED THE FCST QUITE A BIT THIS WAY...BUT NOT GOING TOO
FAR WITH SOME UNCERTAINTIES REMAINING YET. ONE UNCERTAINTY IS THAT
THE MAIN ENERGY THAT WILL BE DRIVING THIS SYSTEM IS STILL OUT OVER
THE GULF OF ALASKA. THIS WILL MOVE ONSHORE LATER TODAY...AND THE
RAOB NETWORK WILL THEN BETTER SAMPLE IT. THE INTERACTION BETWEEN
THIS WAVE AND OTHER ENERGY THAT WILL INTERACT/PHASE WILL BE SOMEWHAT
COMPLICATED.

THE OTHER UNCERTAINTY IS THE SNOWPACK THAT IS IN PLACE OVER AND
SOUTH OF THE AREA. THE SYSTEM IS EXPECTED TO HAVE A PRETTY BROAD
SRLY FLOW THAT WILL HELP TO ADVECT THE WARMER AIR EFFICIENTLY. THE
SNOWPACK MAY LIMIT THE WARMING A LITTLE...BUT THE FLOW SHOULD BE
SUFFICIENT TO GET THIS WARMER AIR UP HERE BRIEFLY. EVEN THE
TYPICALLY COLDER NAM WITH ITS BIAS DUE TO SNOWPACK IS BRINGING IN
SUFFICIENTLY WARMER AIR NORTH TO CHANGE PCPN OVER.

&&

.LONG TERM...(400 AM EST SUN JAN 16 2011)
(TUESDAY NIGHT THROUGH SATURDAY)
SFC LOW MOVES EAST TUESDAY NIGHT AND THE ARCTIC AIR ARRIVES WITH
CYCLONIC FLOW THROUGH WEDNESDAY. INVERSION HEIGHTS COME DOWN QUICKLY
ON WEDNESDAY HOWEVER SO LAKE EFFECT SHOULD BE RELATIVELY LIGHT.

ON THURSDAY A SHARPENING H5 TROUGH MOVES THROUGH...BUT IT LOOKS LIKE
BULK OF LIGHT SNOW WILL REMAIN SOUTH OF LOWER MICHIGAN. LAKE
ENHANCEMENT OF WEAK SYNOPTIC SNOWS CAN STILL BE EXPECTED BY THURSDAY
NIGHT AS SFC LOW TAKES SHAPE JUST EAST OF THE FORECAST AREA.

EXPECT LAKE EFFECT SNOW SHOWERS FRIDAY AND SATURDAY AS NORTHWEST
FLOW OF ARCTIC AIR CONTINUES. DID NOT MAKE ANY CHANGES TO TEMPS
ALTHOUGH 00Z ECMWF 850 TEMPS TRENDED ABOUT 10C WARMER THAN THE 12Z
RUN. GFS ENSEMBLE STILL SHOWS 850 TEMPS OF MINUS 15 TO 20C FOR LATE
WEEK.

&&

.AVIATION...(1244 PM EST SUN JAN 16 2011)
MOSTLY VFR CONDITIONS CAN BE EXPECTED THROUGH 18Z MONDAY.  THERE
WILL BE POCKETS OF MVFR CEILINGS ...ESPECIALLY CLOSER TO LAKE
MICHIGAN...THROUGH THE EVENING ALONG WITH A FEW SNOW SHOWERS.  THERE
SHOULD BE A PERIOD...FROM ABOUT 09Z-15Z...WHEN THE REGION LOSES THE
LOW CLOUDS AS WARM ADVECTION KICKS THEM TO THE NE.  HOWEVER...AFTER
15Z MONDAY LOW CLOUDS WILL RETURN FROM WEST TO EAST ALONG WITH SOME
LIGHT SNOW.  THE STEADIER SNOWS AND IFR CONDITIONS SHOULD HOLD OFF
UNTIL AFTER 18Z MONDAY.

&&

.MARINE...(1110 AM EST SUN JAN 16 2011)
EXPIRED THE SMALL CRAFT ADVISORY AS WAVE HEIGHTS HAVE FALLEN DUE TO
THE LIGHT WINDS.  WILL EVALUATE THE NEXT HEADLINE WITH THE AFTERNOON
ISSUANCE.  INCREASING SOUTHERLY WINDS SHOULD BUILD THE WAVE HEIGHTS
WELL ABOVE CRITERIA LATE TONIGHT INTO MONDAY.

&&

.HYDROLOGY...(400 AM EST SUN JAN 16 2011)
NOT MUCH CHANGE ON LOCAL RIVERS IN THE LAST COUPLE OF DAYS. NO BIG
PROBLEMS HAVE BEEN INDICATED BY RIVER OBSERVATIONS OR REPORTED IN TO
THE AREA. THE COLD AIR IN PLACE TODAY WILL KEEP GENERATING ICE
THROUGH TONIGHT. THE BRIEF SHOT OF WARMER AIR FOR MON NIGHT AND TUE
WILL TEND TO LIMIT NEW GROWTH AND MAYBE EVEN MELT SOME ICE. RAIN
WILL BE POSSIBLE FOR A SHORT TIME LATE MON NIGHT AND EARLY TUE. ANY
RAINFALL AMOUNTS WOULD BE GENERALLY BELOW A QUARTER OF AN INCH AND
NOT CREATE TOO MANY ISSUES. COLDER AIR SETTLING IN LATER NEXT WEEK
WILL HELP TO CREATE MORE ICE AT THAT TIME.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    NJJ
SHORT TERM:  NJJ
LONG TERM:   OSTUNO
AVIATION:    JK
MARINE:      MJS
HYDROLOGY:   NJJ
Hazardous weather outlook, Jan 16, 5:52 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 AM EST SUN JAN 16 2011

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-171100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
552 AM EST SUN JAN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW SHOWERS COULD BRING SOME LIGHT ACCUMULATIONS
ALONG THE LAKE MICHIGAN SHORE TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW OR MIXED PRECIPITATION COULD BRING SLIPPERY ROADS ON MONDAY
NIGHT. MEASURABLE SNOW IS POSSIBLE TUESDAY AND AGAIN ON THURSDAY AS
CLIPPER STORMS MOVE THROUGH.

FOR MARINERS...SOUTH GALES ARE POSSIBLE MONDAY AFTERNOON AND
EVENING ALONG WITH WAVES BUILDING OVER 6 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.